Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.

Femoston conti 1mg/5mg

(14 Posts)
Fluffpuff Wed 20-Apr-16 16:06:09

I've been taking femoston conti for about 6 months as I was experiencing feeling very hot at night and intermittently during the day ( no sweating though). I also had vaginal dryness which I had never experienced before and a loss of libido. I was also prescribed a vagifem pessary for the dryness to be used once or twice a week. All the above symptoms have improved but I do seem to get abnormally tired and wondered if it's the Femoston conti causing it? Anyone experiencing the same thing. Also when I first stared taking it my skin was very itchy and prickly but took an anti histamine for a few weeks which seemed to stop it.

PollyPerky Wed 20-Apr-16 17:24:16

The conti types of HRT all contain oestrogen and progestogen. Many of us find that the progestogen causes side effects - can be similar to PMT- and it's one reason that women change HRT (to find one which suits them better.) The progestogen that is in femoston is supposedly one of the 'best' but it's all very individual. You can see all the ingredients in combined HRT on the www.menopausmatters.co.uk website under the menu Treatments/ HRT/ Post menopause.

You don't have to use conti HRT if you are post meno. Many of us still use sequential which does mean there is a bleed, but the upside is you avoid the side effects of daily progestogen.

samjayne48 Thu 19-May-16 10:00:06

Hi ladies today is my first day of my period and im supposed to take my first femoston . After reading all the reviews im scared to take it now not many good stories on here . Im at the start of the menopause and cant make my mind up to take these tablets has anyone got any positive feedback about these tabs there the 1/10 white n grey ones . I mean im not suffering with the menopause just a bit agitated thankyou girls all feedback would be welcome sam x

PollyPerky Thu 19-May-16 10:04:38

Not sure what you mean by the reviews being bad? Femoston is supposed to be a well tolerated type of HRT? What have you read? Don't forget that people tend to post when things aren't going well- there are loads of women on HRT who are getting on with life and feeling great!

whatevva Thu 19-May-16 12:46:25

Hi - I took that for over a year and it was fine. On 2/10 now.

Eat well, exercise well, look after yourself and you will be fine. Give it the full 3 months to try it out. As time goes on, you will settle more.

It is a good time to take stock of your general health and diet etc and the femeston can add to that and give you a bit of consistency as well.

DaisyMum17 Fri 21-Apr-17 14:25:00

I've been on FC 1/5 for 18 months, without problems. However, I seem to be having all the symptoms of the menopause again; hot flushes, terrible sleep-always waking up every hour or so, headache and moodiness - same as if I'm having a period (no bleeding).
I'm unsure what is going on, thought Perhaps my body is now used to the HRT medicine and I need to up dosage or change.
Please is there anyone who has experienced this or similar, or has advise. Many thanks ladies x

terrylene Fri 21-Apr-17 15:24:51

Hi - I was told that if symptoms went away and then came back, you needed a higher oestrogen dose.

However, a friend of mine had this happen, and the nurse did bloods, and told her that her liver was metabolising the oestrogen tablets too quickly and to try transdermal, which worked for her.

I don't think there is a continuous preparation with that same progestogen and a higher dose of oestrogen.

Do you have a supportive surgery?

PollyPerky Fri 21-Apr-17 15:45:03

You might need to look at the 2mgs version as terrylene suggests. Or change to patches. Pills are poorly absorbed so a lot is lost in digestion. Some women find them convenient but I prefer gel for oestrogen and a separate progestogen.

DaisyMum17 Sat 22-Apr-17 11:31:15

Terrylene and Pollyperky - Many thanks for your answers, I thought my message was a long shot as the topic started a couple of years ago!
I think the way to go is possibly with patches and an increase of oestrogen. Unfortunately, I live overseas moving frequently with my work, so access to an ongoing doctor or clinic is difficult, therefore I haven't had the opportunity to build up history with one doctor. But now, at least I know what to ask for. Cheers x

TITCH247 Fri 20-Oct-17 20:22:30

Just started femoston Conti today. I'm 53 and had womb eblation 4 years ago so don't have periods. Daily hot flushes and night sweats have driven me to it. I'll keep you posted ......

bert3400 Tue 07-Nov-17 07:11:23

I've been on femoston Conti for 6 weeks , all is going well apart from my sleep is all over the place once the grey tablets kick in . My husband mentioned I'm really hyper and don't stop talking !!!😁 Has anyone else experienced this? . I'm not tired even though I'm surviving on 4-5 hours sleep on the grey tablets. I hoping the hyper mood might help me loose a few pounds - silver lining and all that !!

Winniethepooer Tue 07-Nov-17 12:30:00

I've been on Femoston 1/10 for almost 4 weeks. In all honesty i dont think they are doing much. I feel less hot which is great but I've developed spots & had period pains on & off for 2 weeks.

I would be surprised if they were the readon for you feeling so active but maybe worth bringing up at your HRT review?

meagsg Sun 03-Dec-17 00:32:05

IM 50 and after 3 years of night sweats I started Femoston. This was 4 months ago. My night sweats stopped immediately which was awesome. I thought everything would go back to normal and I'd start sleeping again. However, as the months go by my sweats are returning and the headaches, dizziness, lack of energy, and general sick feeling during ovulation is unbearable. Does anyone have any ideas? Also I have NO libido what so ever.

PollyPerky Sun 03-Dec-17 10:21:58

You might need a higher dose or a totally different type. After 3 years your own hormone (estrogen) is likely to have fallen even more, so the 1mg may simply not be enough. Also pill form of HRT doesn't suit everyone because a lot can be lost in digestion (so you may not even be absorbing anything like 1mg) . maybe ask for 2mg dose , if pills, or consider patches or gel now where the estrogen goes directly into your blood stream?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now